Results 1 to 6 of 6

Thread: Meds are causing skin problems

  1. #1
    Distinguished Community Member Sunshine's Avatar
    Join Date
    Oct 2006
    Posts
    3,499

    Default Meds are causing skin problems

    The skin on the fingertips of right thumb and index finger is trying to break down,


    I wear rubber gloves at all times with water, or cooking wet foods. I don’t wear them in shower and pool.

    I put Udder cream on the skin after I dry it, several times a day. This has helped. Before that the skin was cracked,

    I believe it’s from my anticholenergic Meds such as Baclofen, Tizanidine, synthroid, asthma meds.

    The fingers always look like they’ve been in a pool for hours, wrinkly, and the skin dents inward.
    And feels funny.

    Will see PCP this week about something else and will ask about it.

    My sister rec Avon Footworks overnight cream . For cracked feet.

    Anyone here have this problem and find success? This is messing with my head.

  2. The following 5 users say "thanks"


  3. #2
    Distinguished Community Member Earth Mother 2 Angels's Avatar
    Join Date
    Oct 2006
    Posts
    3,488
    Blog Entries
    1

    Default

    ((((((Sunshine)))))) ~

    We've been using Body Shop Hemp hand cream for many years.

    Jim had dermatitis on his hands, and the doc prescribed a cortisone cream, which did nothing. The hemp cream cleared it up.

    Our neighbor, who was in renal failure and on dialysis, had a body rash, which itched terribly. He and his wife tried everything. I brought over a tube of hemp cream, and he had immediate relief.

    Jon has psoriasis on his neck and scalp. I use hemp cream on the patches, and the itching stops and the rash clears up within days with regular application.

    It works.

    https://www.thebodyshop.com/en-us/bo...ctor/p/p000461

    What kind of gloves do you wear? I recommend nitrile gloves instead of latex. I don't know whether the powdered gloves would work for you, but it might help to keep your hands drier (if they sweat when you wear gloves).

    Jim and I wear gloves constantly in caring for Jon. We order gloves by the case from:

    http://medexpressgloves.com/

    It's cheaper in the long run than buying them by the box in a store.

    I hope you can get some relief soon.

    Love & Light,



    Rose
    Mom to Jon, 48, (seizure disorder; Gtube; trache; colostomy; osteoporosis; hypothyroid; enlarged prostate; lymphedema, assorted mysteries) and Michael, 32, (intractable seizures; Gtube), who were born with an undiagnosed progressive neuromuscular disease and courageous spirits. Our Angel Michael received his wings in 2003 and now resides in Heaven. Our Angel Jon lives at home with me and Jim, the world's most wonderful Dad.

  4. The following 5 users say "thanks"


  5. #3
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    North Carolina
    Posts
    3,989

    Default

    Sunshine, the cream that Rose mentioned sounds interesting.

    I know you are in the pool every day you don't go to the ocean. Do you think there is something in what they put in the water that could be doing it? However, I would think if that were the case your whole hand would have a problem or both of them.
    Virginia

  6. The following 4 users say "thanks"


  7. #4
    Distinguished Community Member agate's Avatar
    Join Date
    Oct 2006
    Location
    USA
    Posts
    7,658
    Blog Entries
    12

    Default

    The thumb and first finger? Might there be something you habitually handle, maybe exerting some pressure?

    I mentioned corns that I treated myself but they didn't seem to be entirely gone. It seemed as if they were related to skin dryness on the soles of my feet, and I've been using Cetaphil cream on my soles twice a day lately. It does seem to keep the corns from getting worse though I can still tell that they're there --but they're far less obnoxious than they were.

    A dermatologist recommended Cetaphil to me years ago and I'm quite fond of it for dry skin problems.

    I'm glad a doctor will look at it. There might be something like a pinched nerve.
    MS diagnosed 1980. Avonex 2002-2005. Copaxone 6/07 - 5/10.
    Member of this MS board since 2001.

  8. The following 5 users say "thanks"


  9. #5
    Distinguished Community Member
    Join Date
    Oct 2015
    Posts
    870

    Default

    I would think that if it were the whole hand, it might be the meds. But just two fingers? I think Agate might be on the right track - -something you're picking up with those fingers that is causing the problem. Is there some chemical you use on your gear to clean it that is causing it! It sounds like a contact dermatitis. ... something that is irritating just those fingers that come into contact with something....

  10. The following 6 users say "thanks"


  11. #6
    Distinguished Community Member Sunshine's Avatar
    Join Date
    Oct 2006
    Posts
    3,499

    Default

    The whole two hand looks dented and dehydrated. As does my mouth, eyes. ... But the thumb and forefinger look like the skin is about to crack. It’s the Meds. And that, combined with the constant use of the right hand to do simple daily things, I think causes this.

  12. The following 5 users say "thanks"


Similar Threads

  1. Broken shunt causing chronic pain
    By LisaR in forum Hydrocephalus (in memory of Braindrain aka Gina)
    Replies: 1
    Last Post: 08-19-2016, 06:39 AM
  2. Any info aout 5-HTP causing seizures??
    By ives6797 in forum Child Neurology
    Replies: 8
    Last Post: 11-14-2014, 06:55 PM
  3. Replies: 2
    Last Post: 07-28-2014, 05:58 PM
  4. Replies: 13
    Last Post: 11-12-2012, 10:50 PM
  5. Proton Pump Inhibitors causing auras?
    By SAK89 in forum Epilepsy
    Replies: 5
    Last Post: 01-05-2012, 10:49 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


BTC Inc's Disclaimer and Privacy Policy

The material on this site is for information & support purposes only, and is not a substitute for medical advice provided by a licensed health care provider. Always consult your doctor before trying anything that you find online.